Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 142, NWS New Orleans, LA

August 6, 2016Pike County, Walthall County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Aug 6, 2016, 7:07 PM CDT for Pike County, Walthall County, Mississippi. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2016, 7:07 PM CDT (00:07 UTC)
Expired
Aug 6, 2016, 8:00 PM CDT
In force
53 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Pike County, MS, Walthall County, MS

What was reported inside it

TimeReportWhereRemark
Aug 6, 7:16 PM CDTTSTM WND DMG12 Nnw Tylertown, MSTREE DOWN NEAR HIGHWAY 583 AND NEW BETHEL ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2016-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3269 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2016-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3269 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1138 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

562 
WUUS54 KLIX 070007
SVRLIX
MSC113-147-070100-
/O.NEW.KLIX.SV.W.0142.160807T0007Z-160807T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
707 PM CDT SAT AUG 6 2016

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WALTHALL COUNTY IN SOUTHERN MISSISSIPPI...
  EASTERN PIKE COUNTY IN SOUTHERN MISSISSIPPI...

* UNTIL 800 PM CDT

* AT 707 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR JAYESS TO NEAR SUMMIT...MOVING SOUTHEAST AT 15
  MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MCCOMB...SUMMIT...TYLERTOWN...SALEM AND DEXTER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3133 9008 3134 9004 3118 9003 3117 9001
      3114 9001 3113 8994 3107 8992 3108 8984
      3105 8984 3104 9039 3135 9051 3135 9011
TIME...MOT...LOC 0007Z 322DEG 13KT 3135 9011 3135 9045 

HAIL...<.75IN
WIND...60MPH
 
$$

TD
2 follow-up statements
548 
WWUS54 KLIX 070041
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
741 PM CDT SAT AUG 6 2016

MSC113-147-070100-
/O.CON.KLIX.SV.W.0142.000000T0000Z-160807T0100Z/
WALTHALL MS-PIKE MS-
741 PM CDT SAT AUG 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHERN WALTHALL AND SOUTHEASTERN PIKE COUNTIES...

AT 739 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR KOKOMO TO NEAR MAGNOLIA...MOVING SOUTHEAST AT 25
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MCCOMB...TYLERTOWN AND DEXTER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3123 9046 3122 9003 3118 9003 3117 9001
      3114 9001 3113 8994 3107 8992 3108 8985
      3106 8984 3105 8984 3104 9039
TIME...MOT...LOC 0039Z 331DEG 21KT 3117 9003 3117 9042 

HAIL...<.75IN
WIND...60MPH
 
$$

TD
741 
WWUS54 KLIX 070051
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
751 PM CDT SAT AUG 6 2016

MSC113-147-070101-
/O.EXP.KLIX.SV.W.0142.000000T0000Z-160807T0100Z/
WALTHALL MS-PIKE MS-
751 PM CDT SAT AUG 6 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WALTHALL AND
SOUTHEASTERN PIKE COUNTIES WILL EXPIRE AT 800 PM CDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 3123 9046 3122 9003 3118 9003 3117 9001
      3114 9001 3113 8994 3107 8992 3108 8985
      3106 8984 3105 8984 3104 9039
TIME...MOT...LOC 0048Z 322DEG 13KT 3117 9003 3117 9042 

$$

TD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 4:22 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Aug 6, 4:22 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
422 PM CDT SAT AUG 6 2016

.SHORT TERM...
Not as much convection across the forecast area most of the
showers and storms have remained along the coast. Still thinking
that there could be more development later on just before sunset
as most of the heaviest convection has been well north of the area
in Central Mississippi and those storms have a southerly movement.
We will have to see if anything develops along any outflow
boundaries as they move south this evening, but if nothing
happens today with these boundaries we will have to watch them for
development tomorrow as they could settle across the northern
portions of the forecast area and help enhance convection for
tomorrow. The heat continues for tomorrow but I think that Sunday
may be the last day of really having to worry about high heat
indices for the rest of the week. It will still be pretty warm
Sunday with heat index values expected to stay below Heat Advisory
criteria, but we will still have to monitor and update in the next
forecast package. 13/MH

.LONG TERM...
Moving into next week the relief from the heat could come in the
form of a prolonged rainy pattern that could lead to some flooding
issues across the Gulf Coast. Guidance for the last few days has
been pointing at this upper low over the northeastern Gulf of
Mexico creating a abundant amount of rain starting Monday through
next weekend over the Deep South. The National Hurricane Center
even highlights this area with a 20 percent of tropical
development over the next few days. We do not think this will
become a tropical system...however there will be ample tropical
moisture across the Deep South including our forecast area.
Precipitable water values for most of the week will be in the 2.3
to 2.5 inch range which is very high for this time of year. We see
these values and higher with tropical systems and this type of
moisture will be readily available for any shower or storm that
develops this week. This is concerning because not only will there
be plenty of moisture but movement of the low is very slow and the
movement of individual storms or clusters of storms will be slow
as well. Expect rain each day this week and when it rains it
should be very efficient. The Weather Prediction Center paints a
bullseye of 14 inches of rain just off Alabama coast south of
Mobile over the next 7 days. In the same timeframe, we could see a
very tight gradient of rainfall accumulations over our area with
as little as 1 to 2 inches over southwest Mississippi to possibly
5 to 7 inches over the Mississippi Gulf Coast counties over the
next 7 days. We will have to really watch the evolution of this
situation over the next few days as some sort of flood watch may
be needed at some point next week. All interests along the Gulf
Coast needs to be aware of the forecast over the next week as a
prolonged rain event seems to be in the cards. 13/MH

&&

.AVIATION...
Main concerns aviation wise will continue to be convection
through this evening. With any tsra lowered cigs and reduced vsbys
will be possible...likely leading to IFR and possibly LIFR status.
Outside of convection most sites will stick to VFR status however
the typical problem sites may see shallow light br again during
the early morning hours. /CAB/

&&

.MARINE...
Troughiness remains along the coast and should continue for the next
several days. Showers and thunderstorms continue to fire along this
boundary and move east along the trough interface. Expect rounds of
nocturnal thunderstorms to develop each night through much of the
week. Most of this activity should stay along and east of the
Mississippi River over the next several days.

&&

.DECISION SUPPORT...
DSS code: Green.
Deployed: None.
Activation: None.
Activities: None.

Decision Support Services (DSS) Code Legend
Green  = No weather impacts that require action.
Blue   = Long-fused watch, warning, or advisory in effect or high
         visibility event.
Yellow = Heightened impacts with short-fused watch, warning or
         advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby tropical
         events; HazMat or other large episodes.
Red    = Full engagement for Moderate risk of severe and/or direct
         tropical threats; Events of National Significance.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  76  94  76  93 /  20  60  30  50
BTR  77  95  76  92 /  20  60  30  60
ASD  80  94  78  92 /  20  60  30  60
MSY  80  94  79  92 /  20  50  30  60
GPT  80  92  79  91 /  20  60  30  60
PQL  79  93  78  90 /  20  60  30  60

&&

.LIX Watches/Warnings/Advisories...
LA...Heat Advisory until 7 PM CDT this evening for LAZ034>037-039-040-
     046>050-056>072.

GM...None.
MS...Heat Advisory until 7 PM CDT this evening for MSZ068>071-077-
     080>082.

GM...None.
&&
Hazardous weather outlook, Aug 6, 2:20 PM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
220 PM CDT SAT AUG 6 2016

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-070730-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER
LA OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON LOUISIANA OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT
20 NM-
COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA
RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON LOUISIANA FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND
LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE-
WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-
ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-
UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
220 PM CDT SAT AUG 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HEAT ADVISORY IS IN THROUGH TODAY WITH MAX HEAT INDEX READINGS
REACHING 108 TO 112 DEGREES BEFORE RAIN COOLS SOME LOCATIONS.

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. A FEW STRONG TO
SEVERE STORMS ARE POSSIBLE TODAY. THE GREATEST RISK WILL BE
DOWNBURST WIND GUSTS 40 TO 60 MPH...FREQUENT TO CONTINUOUS
LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL THAT CAN RESULT IN
LOCALIZED FLOODING OF LOW LYING AND POORLY DRAINED AREAS.
WATERSPOUTS AND TROPICAL FUNNELS WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. A FEW STRONG TO
SEVERE STORMS ARE POSSIBLE AGAIN SUNDAY. THE GREATEST RISK WILL
BE DOWNBURST WIND GUSTS 40 TO 60 MPH...FREQUENT TO CONTINUOUS
LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL THAT CAN RESULT IN
LOCALIZED FLOODING OF LOW LYING AND POORLY DRAINED AREAS.
WATERSPOUTS AND TROPICAL FUNNELS WILL BE POSSIBLE EACH
DAY.

THE POTENTIAL FOR HEAVY RAIN WILL BE A CONCERN FROM MID WEEK
AND INTO THE WEEKEND. A SYSTEM WILL MEANDER OVER THE NORTHEASTERN
GULF OF MEXICO THROUGH THE WEEK AND SLOWLY SLIDE WEST ALONG THE
COAST. VERY ABUNDANT MOISTURE WILL ACCOMPANY THIS SYSTEM AND
SHOWERS AND THUNDERSTORMS WILL BEGIN TO INCREASE...ESPECIALLY OVER
COASTAL MISSISSIPPI THROUGHOUT THE WEEK. THUNDERSTORMS WILL BE
VERY EFFICIENT AND VERY HEAVY RAINFALL COULD OCCUR IN A SHORT
TIME. TOTAL RAINFALL ACCUMULATIONS THROUGH SATURDAY COULD RANGE
FROM AS LITTLE AS 1 TO 2 INCHES IN EXTREME SOUTHWESTERN
MISSISSIPPI TO POSSIBLY 5 TO 7 INCHES OF RAIN WITH LOCALLY HIGHERS
AMOUNTS OVER COASTAL MISSISSIPPI AND EXTREME SOUTHEAST LOUISIANA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...ANY STORM DAMAGE
SHOULD BE PROMPTLY REPORTED TO THE NATIONAL WEATHER SERVICE
OFFICE IN SLIDELL.

In the hours before

Special weather statement, Aug 6, 3:31 PM CDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
331 PM CDT SAT AUG 6 2016

LAZ069-062100-
LOWER PLAQUEMINES-
331 PM CDT SAT AUG 6 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PLAQUEMINES PARISH...

AT 330 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR EMPIRE...OR 11
MILES SOUTHEAST OF PORT SULPHUR. THE STORM IS NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PORT SULPHUR...BURAS-TRIUMPH...BURAS AND EMPIRE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2929 8962 2929 8967 2933 8964 2931 8966
      2931 8972 2938 8977 2937 8979 2942 8978
      2939 8982 2943 8981 2943 8986 2963 8965
      2956 8971 2947 8955 2940 8952 2942 8958
      2940 8958 2939 8950 2934 8947 2926 8961
TIME...MOT...LOC 2030Z 147DEG 3KT 2936 8960

CAB
Special weather statement, Aug 6, 5:13 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
513 PM CDT SAT AUG 6 2016

LAZ060-061-062300-
UPPER JEFFERSON-ST. CHARLES-
513 PM CDT SAT AUG 6 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ST. CHARLES AND
NORTHWESTERN JEFFERSON PARISHES...

AT 512 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER RIVER
RIDGE...OR NEAR AVONDALE...MOVING NORTHWEST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AVONDALE...HAHNVILLE...METAIRIE...JEFFERSON...HARAHAN...WESTWEGO...
ELMWOOD...ST. ROSE...RIVER RIDGE...WAGGAMAN...NEW SARPY...TAFT...
DESTREHAN...BRIDGE CITY...NORCO...AMA...LULING...
KILLONA AND NEW ORLEANS ARMSTRONG AIRPORT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2998 9047 3006 9037 3005 9033 3006 9032
      3006 9031 3005 9026 3003 9020 3002 9014
      2999 9012 2995 9014 2992 9013 2983 9024
TIME...MOT...LOC 2212Z 137DEG 7KT 2995 9023

TD
Special weather statement, Aug 6, 5:39 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
539 PM CDT SAT AUG 6 2016

LAZ049-057>060-062330-
UPPER LAFOURCHE-ST. CHARLES-ST. JOHN THE BAPTIST-ASCENSION-ST. JAMES-
539 PM CDT SAT AUG 6 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
LAFOURCHE...WEST CENTRAL ST. CHARLES...EASTERN ST. JAMES...ST. JOHN
THE BAPTIST AND EAST CENTRAL ASCENSION PARISHES...

AT 539 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR RESERVE TO NEAR WALLACE TO NEAR
EDGARD. THE STORMS ARE NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RESERVE...LAPLACE...GRAMERCY...LUTCHER...NORTH VACHERIE...
GARYVILLE...EDGARD...SOUTH VACHERIE...WALLACE...KILLONA AND CHACKBAY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3020 9072 3019 9071 3018 9069 3020 9067
      3021 9068 3021 9067 3019 9059 3017 9057
      3017 9054 3015 9048 3002 9053 2988 9049
      2982 9072 3003 9079
TIME...MOT...LOC 2239Z 093DEG 2KT 3009 9059 3003 9061 2995 9059

TD
Special weather statement, Aug 6, 6:20 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
620 PM CDT SAT AUG 6 2016

LAZ039-MSZ077-070000-
WASHINGTON-PEARL RIVER-
620 PM CDT SAT AUG 6 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WASHINGTON
PARISH IN SOUTHEASTERN LOUISIANA AND CENTRAL PEARL RIVER COUNTIES...

AT 619 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF ENON TO 8 MILES
NORTHEAST OF CROSSROADS. MOVEMENT WAS SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BOGALUSA...FRANKLINTON...POPLARVILLE...VARNADO...
CROSSROADS AND MCNEIL.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3076 8934 3071 8934 3063 8982 3064 8982
      3067 8985 3066 8996 3084 9015 3092 8966
TIME...MOT...LOC 2319Z 307DEG 12KT 3082 9001 3087 8968

TD
Special weather statement, Aug 6, 6:36 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
636 PM CDT SAT AUG 6 2016

LAZ036-037-048-050-MSZ069-070015-
LIVINGSTON-EAST FELICIANA-ST. HELENA-EAST BATON ROUGE-AMITE-
636 PM CDT SAT AUG 6 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
LIVINGSTON...WESTERN ST. HELENA...NORTHEASTERN EAST BATON ROUGE...
EASTERN EAST FELICIANA PARISHES IN SOUTHEASTERN LOUISIANA AND SOUTH
CENTRAL AMITE COUNTIES...

AT 635 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR FELPS TO NEAR PRIDE. MOVEMENT WAS
SOUTH AT 10 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WALKER AND DARLINGTON.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3090 9072 3035 9090 3071 9095 3112 9081
TIME...MOT...LOC 2335Z 348DEG 9KT 3098 9082 3071 9091

TD

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:08 PM CDTSpecial Weather StatementLIXAmite22 min
Aug 6, 7:46 PM CDTSpecial Weather StatementLIXPike44 min
Aug 6, 8:01 PM CDTSpecial Weather StatementLIXHancock44 min
Aug 6, 9:34 PM CDTSpecial Weather StatementLIXJackson41 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.